Alert archive / Idaho / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Pocatello, ID

July 30, 20089 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 30, 2008, 2:35 AM MDT for 9 counties in Idaho. It took effect at Jul 30, 2008, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2008, 2:35 AM MDT (08:35 UTC)
In effect from
Jul 30, 2008, 2:00 PM MDT
Expired
Jul 30, 2008, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.6 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2008-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2008-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5403 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 300835
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
235 AM MDT WED JUL 30 2008

IDZ410-302200-
/O.UPG.KPIH.FW.A.0007.080730T2000Z-080731T0300Z/
/O.NEW.KPIH.FW.W.0006.080730T2000Z-080731T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
235 AM MDT WED JUL 30 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR SOUTHEAST IDAHO ZONE 410 FOR STRONG GUSTY 
WINDS AND LOW HUMIDITY ASSOCIATED WITH A DRY COLD FRONT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DRY SURFACE COLD FRONT WILL PUSH INTO THE REGION PRODUCING
WIND GUSTS OF 30 TO 35 MPH WITHIN THE UPPER SNAKE RIVER VALLEY
THIS AFTERNOON. HENCE A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE
WEATHER ZONE 410 FOR THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KPIH 301919
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
119 PM MDT WED JUL 30 2008

IDZ410-310300-
/O.CON.KPIH.FW.W.0006.080730T2000Z-080731T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
119 PM MDT WED JUL 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A DRY SURFACE COLD FRONT HAS PUSHED INTO THE REGION PRODUCING WIND
GUSTS OF 30 TO 35 MPH WITHIN THE UPPER SNAKE RIVER VALLEY THIS
AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER
ZONE 410 FOR THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPIH 310243
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
843 PM MDT WED JUL 30 2008


IDZ410-310345-
/O.EXP.KPIH.FW.W.0006.000000T0000Z-080731T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
843 PM MDT WED JUL 30 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR IDAHO ZONE 410
DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE GUSTY WINDS CONTINUE TO DIMINISH ACROSS THE AREA THIS EVENING.
RELATIVE HUMIDITIES ALSO CONTINUE TO CLIMB ABOVE 15 PERCENT ACROSS
THE WARNED AREA. THEREFORE...THE RED FLAG WARNING WILL EXPIRE AT 9
PM MDT THIS EVENING.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 30, 2:02 AM MDT, 33 minutes earlier.

Area forecast discussion, Jul 30, 2:02 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
202 AM MDT WED JUL 30 2008

.DISCUSSION...

EXPECT WINDY CONDITIONS THIS AFTERNOON SINCE THE UPPER LEVEL JET
STREAM IS EXPECTED TO BE OVERHEAD. A LAKE WIND ADVISORY WILL BE IN
EFFECT FOR THE AMERICAN FALLS RESERVOIR THIS AFTERNOON SINCE THE
WINDS ARE EXPECTED TO BE STRONG ENOUGH TO PRODUCE SIGNIFICANT
CHOP. NO THUNDERSTORMS ARE EXPECTED TODAY THROUGH FRIDAY SINCE AN
UPPER LEVEL RIDGE WILL BE BUILDING OVER THE REGION. TEMPERATURES
ARE EXPECTED TO BE NEAR NORMAL TODAY BUT SHOULD WARM OVER THE NEXT
COUPLE DAYS AS THE RIDGE STRENGTHENS. TEMPERATURES ARE EXPECTED TO
COOL SLIGHTLY OVER THE WEEKEND AND BEYOND AS THE RIDGE RETREATS
SLIGHTLY AND AN UPPER LEVEL TROUGH APPROACHES THE REGION. THIS
SYSTEM WILL PRODUCE SLIGHT CHANCES OF THUNDERSTORMS OVER THE
WEEKEND IN THE HIGH COUNTRY. OTHERWISE...NO STRONG PUSHES OF
MOISTURE ARE FORESEEN AND SIGNIFICANT CHANCES FOR PRECIPITATION
ARE LOW.

&&

.AVIATION...MID-LEVEL CIGS ASSOCIATED WITH AN EJECTING SHORT-WAVE
WERE NOTED ACROSS A PORTION OF SE IDAHO EARLY THIS MORNING. THE
SHORT-WAVE WILL CLEAR THE REGION BY NOON TODAY WITH A DRY WEST FLOW
OVERSPREADING THE NRN GREAT BASIN. BREEZY SW-W WINDS WILL BE THE
ONLY COMPLICATING FACTOR IN THE FORECAST THIS AFTERNOON WITH
PREVAILING VFR CONDITIONS. HUSTON

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WAS POSITIONED ALONG THE
CANADIAN COAST EARLY THIS MORNING WHILE A PACKET OF EJECTING ENERGY
WAS NOTED SHEARING EAST ALONG THE CANADIAN BORDER. THE LATEST
NUMERICAL MODELS SHOW THIS PACKET OF ENERGY CONTINUING TO SHIFT EAST
ALONG THE MONTANA HIGH LINE TODAY WHILE AN ASSOCIATED DRY SURFACE
COLD FRONT TRACKS ACROSS SOUTHEAST IDAHO PRODUCING WARNING LEVEL
WIND GUSTS ACROSS THE UPPER SNAKE RIVER VALLEY (ZONE 410) AND THE
CRATERS OF THE MOON NATIONAL MONUMENT (SMALL PORTION OF ZONE 409).
THUS HAVE CONVERTED FIRE WEATHER WATCH FOR ZONE 410 TO A RED FLAG
WARNING FOR THIS AFTERNOON/EVE.  REMAINS OF UPPER LOW DIG SOUTH
TOWARD SEATTLE TONIGHT/THURSDAY AS UPPER RIDGE REMAINS ANCHORED OVER
THE DESERT SOUTHWEST STATES LEAVING SOUTHEAST IDAHO ON FRINGE OF
STRONGER WINDS TO OUR NORTHWEST. UPPER LOW ADVANCES SLOWLY EAST
THROUGH CANADA FRIDAY/SATURDAY WHILE SOUTHWEST FLOW INCREASES ACROSS
THE REGION. SATURDAY AND SUNDAY MAY SEE WINDS INCREASE ENOUGH FOR
POTENTIAL WARNINGS ONCE AGAIN IN THE SNAKE RIVER VALLEY. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR IDZ021.

RED FLAG WARNING FROM THIS AFTERNOON THROUGH THIS EVENING FOR IDZ410.

&&
Hazardous weather outlook, Jul 29, 3:34 AM MDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
334 AM MDT TUE JUL 29 2008

IDZ017>025-031-032-300945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
334 AM MDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:52 AM MDTLake Wind AdvisoryPIH13 hr

Nearby

Red Flag Warnings in Idaho, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.